WHO Sounds Alarm: Death-Inducing Contaminated Cough Syrup Circulating in Cameroon

Explore the WHO’s alarming alert about a deadly contaminated cough syrup, Naturcold, circulating in Cameroon and the potential consequences.

The Disturbing Revelation

Imagine a typical scenario: your child is coughing and you reach for a soothing cough syrup, trusted for its restorative power.

You never suspect that this remedy could become a lethal weapon.

Shockingly, this is the exact scenario unfolding in Cameroon right now, as the World Health Organization (WHO) has issued an alert on the circulation of a toxic cough syrup.

The Deceitful Offender: Naturcold

The cough syrup, sold under the brand name Naturcold, is implicated in this potentially fatal scenario.

It is supposed to alleviate symptoms, but it instead carries a heavy dose of a deadly ingredient.

Even more chilling, it’s not a lone incident, but rather the most recent in a series of comparable alerts.

The Mystery Manufacturer

What’s even more intriguing and concerning is that this cough syrup has been manufactured by a ghost entity.

The packaging label states it was made by a company named Fraken International from England.

But according to the UK health regulator, there’s no record of such a company.

A mystery wrapped in an enigma, indeed.

The Dangerous Implication: Potential Death

The WHO’s warning emphasizes the seriousness of the situation.

Investigations are ongoing to trace the product’s origin.

But meanwhile, there are no safety or quality guarantees for the product.

It has been circulated in informal markets and could even have marketing authorizations in other regions or countries.

The Substandard Syrup: A Threat to Life

This substandard product is far from safe. Especially for children, the implications can be serious injury or even death.

Symptoms of toxicity include abdominal pain, vomiting, diarrhea, urinary retention, headaches, and mental state changes.

More critically, it can cause acute kidney injury leading to death.

What to Do: WHO’s Recommendations

If you’ve got this product at hand, WHO recommends that you abstain from using it.

If you or someone you know has already used it, experienced adverse reactions, or encountered unexpected side effects, immediate medical assistance should be sought.

The Request for Surveillance

As part of its appeal, WHO is urging increased surveillance and vigilance in supply chains in affected countries and regions.

A particular focus is the informal/unregulated market, which requires careful scrutiny.

The Sad Continuity

Adding to the sorrowful puzzle, this is not the initial occurrence.

Recall the incidents in 2022 when similar products claimed the lives of over 300 children aged under 5 in Gambia, Indonesia, and Uzbekistan.

The threat is still very real and ongoing.

Cameroon’s Response

Following WHO’s alert, Cameroon’s health regulator has launched an investigation into the deaths of six children linked to Naturcold.

WHO is assisting the authorities in their efforts.

The Deadly Contaminant

Here’s a scary fact: the contaminant found in the syrup, diethylene glycol, is allowed at a limit of no more than 0.1% as per WHO.

But the Naturcold batch had a shocking 28.6% of this substance.

The trusted medicine cabinet may house unexpected dangers.

The WHO’s recent alert on the circulation of contaminated cough syrup in Cameroon reiterates this harsh reality.

It also emphasizes the importance of robust regulation and surveillance in maintaining the quality of our healthcare products.

for more info do follow /piggybank.ng

FAQs

What is the dangerous cough syrup in question?

Naturcold, a cough syrup circulating in Cameroon, has been found to contain lethal amounts of toxic ingredients.

Who is the supposed manufacturer of this product?

The product is said to be manufactured by a company called Fraken International from England, although there’s no record of this company’s existence.

What are the potential effects of consuming this product?

Symptoms can range from abdominal pain to vomiting, diarrhoea, headaches, and an altered mental state. It can also lead to serious injury or death.

What does the WHO recommend if you have this product?

WHO advises against its usage and urges prompt medical consultation if you or someone you know has used the product or experienced any adverse effects.

What actions are being taken in response to this alert?

Increased surveillance of supply chains and informal markets are requested by WHO, and in Cameroon, the health regulator is investigating the deaths linked to Naturcold.


Discover more from FHC-NG.COM

Subscribe to get the latest posts to your email.

Leave a Comment